MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-XP180N
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device customers hmi (hygiene microbiological investigation) results and (b)(4) (olympus (b)(4)) olympus subsidiary for hmi (hygiene microbiological investigation) results has not yet been received for evaluation.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Event or Problem Description
As reported, after a microbiological routine control test on the subject medical device as required by french regulation, the user detected an unexpected contamination.The issue found during reprocessing.The user then sent the device to the (b)(4) olympus subsidiary for hmi (hygiene microbiological investigation) for further investigation.The user did not report any contamination or any patient injury or patient infection.No user injury reported.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on customer hmi (hygiene microbiological investigation) results , ofr (olympus france) french olympus subsidiary for hmi (hygiene microbiological investigation) results, customer cds checklist.The customer hmi (hygiene microbiological investigation) results reported the device tested positive with pseudomonas aeruginosa and e.Coli (120 cfu).Below are information on customers cds checklist: cds machine : aer wassenburg.Mediclean forte -the detergent used for cleaning endosept pac - the disinfectant used for disinfection.Storage: plasmatyphoon.The ofr (olympus france) french olympus subsidiary for hmi (hygiene microbiological investigation) performed a culture test for the device after the device was reprocessed.Sampling results on (b)(6) 2021 : hmi chu country microbiological results non conform.The hmi country sampling shows a non conform result to french regulation.Culture results detected champignons filamenteux (5 cfu).Scope reprocessed and second sampling performed on (b)(6) 2021.The ofr hmi (hygiene microbiological investigation) results reported the endoscope device channel (all channels) conforms, with results 1 fcu.Ofr (olympus france) french olympus subsidiary for hmi (hygiene microbiological investigation) results obtained comply with the target level defined in the regulations of france outlined on (b)(6) 2016.The results are conform to french recommendation.Rrc (regional repair center) france olympus device evaluation findings noted during incoming inspection found (bending section) a-rubber gluing peel off.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Additional Manufacturer Narrative
Correction to b3, the event date was 27sep2021.Correction to g2 to add the foreign country france.Additional information added to d9, product return date was 13dec2021.This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device was evaluated where no abnormalities were found that could have led to the positive culture.The users cleaning disinfection and sanitization practices were reviewed by the legal manufacture and it was noted that the user did not perform alcohol flushing into the channels at sterilization as recommended by the instructions for use (ifu).A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is unlikely the positive culture was caused by the device.Growth of microorganisms were found through culture testing by the user after reprocessing.However, when olympus culture tested after reprocessing in accordance with the ifu before repair, the results conformed to the regulation's recommendation.The following is included in the ifu: "warning: an insufficiently reprocessed endoscope and/or accessory may pose an infection control risk to the patients and/or operators who touch them." olympus will continue to monitor field performance for this device." "rinse water: when nonsterile water is used after disinfection, wipe the endoscope and flush the channels with 70% ethyl or isopropyl alcohol, then air-dry all internal channels to inhibit the growth of bacteria.Do not reuse rinse water.".

Brand Name
EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key12749612
Report Number8010047-2021-14034
Device Sequence Number16507632
Product Code FDS
UDI-Device Identifier04953170307515
UDI-Public04953170307515
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K100584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-XP180N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2021
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2021
Supplement Date Received by Manufacturer01/14/2022
01/31/2022
Initial Report FDA Received Date11/03/2021
Supplement Report FDA Received Date01/27/2022
02/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown